MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER® SST¿ BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO., (BD) BD VACUTAINER® SST¿ BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367981
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.(b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 9064643.Medical device expiration date: 2020-02-29.Device manufacture date: 2019-03-05.Medical device lot #: 9123804.Medical device expiration date: 2020-04-30.Device manufacture date: 2019-05-03.Medical device lot #: 9123802.Medical device expiration date: 2020-04-30.Device manufacture date: 2019-05-03.
 
Event or Problem Description
It was reported that an unspecified number of bd vacutainer® sst¿ blood collection tubes experienced erroneous results which were noted during use.The following information was provided by the initial reporter: material no.367981, batch no.9064643, 9123804, 9123802.Complaint 1 of 3.Started seeing increase in august and has been increasing in frequency.No visible hemolysis.Customer is well versed in troubleshooting and has additional data if needed.Problem k+'s are not limited to one site or phlebotomist, nurse.Tubes are draw in various manner-straight, lines etc.They mix 5 times, clot at least 30 minutes, no respinning, spinning according to recommendations, use correct order of draw.Their reference range is 3.6-5.2 and they are running up to 6.4 currently.They run on a beckman dxci 600.They do not draw or run plasma samples.There is no visible hemolysis.They have decanted and sent the serum to labcorp and they get the same results.She had her phlebotomy supervisor draw patients using 4 sst tubes labelled 1,2,3,and 4.The results were as follows for tubes,1,2,3 and 4.5.0, 5.0, 5.5, 5.0 second patient 5.4, 6.1, 5.3, 5.4.She also had a patient that had been running at 4.4 and was drawn in am and was 5.3 and upon redraw at 12:30 was 4.1.Customer didn't have rate of high k+ but report that they are having more high k+ more frequently than last year.
 
Additional Manufacturer Narrative
H.6.Investigation: bd received samples from the customer facility for investigation.Additionally, retention samples were selected from bd inventory for evaluation.The samples were evaluated and the customer's indicated failure mode for erroneous results with the incident lot was not observed.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.No difficulties were encountered during blood collection and all tubes appeared to exhibit proper fill.Bd was unable to duplicate or confirm the customer¿s indicated failure (erroneous results) because the defect was not evident in the testing of the retention lot samples.Replicates of both retain and control samples tested were acceptable in terms of both precision and accuracy.
 
Event or Problem Description
It was reported that an unspecified number of bd vacutainer® sst¿ blood collection tubes experienced erroneous results which were noted during use.The following information was provided by the initial reporter: material no.367981 batch no.9064643, 9123804, 9123802.Complaint 1 of 3.Started seeing increase in august and has been increasing in frequency.No visible hemolysis.Customer is well versed in troubleshooting and has additional data if needed.Problem k+'s are not limited to one site or phlebotomist, nurse.Tubes are draw in various manner-straight, lines etc.They mix 5 times, clot at least 30 minutes, no respinning, spinning according to recommendations, use correct order of draw.Their reference range is 3.6-5.2 and they are running up to 6.4 currently.They run on a beckman dxci 600.They do not draw or run plasma samples.There is no visible hemolysis.They have decanted and sent the serum to (b)(4) and they get the same results.She had her phlebotomy supervisor draw patients using 4 sst tubes labelled 1,2,3,and 4.The results were as follows for tubes,1,2,3 and 4.5.0, 5.0, 5.5, 5.0 second patient 5.4, 6.1, 5.3, 5.4.She also had a patient that had been running at 4.4 and was drawn in am and was 5.3 and upon redraw at 12:30 was 4.1.Customer didn't have rate of high k+ but report that they are having more high k+ more frequently than last year.

Brand Name
BD VACUTAINER® SST¿ BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
MDR Report Key9355322
Report Number1024879-2019-02004
Device Sequence Number535205
Product Code JKA
UDI-Device Identifier50382903679817
UDI-Public50382903679817
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
BK050036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number367981
Device Catalogue Number367981
Device Lot NumberSEE H.10
Initial Date Received by Manufacturer 10/31/2019
Supplement Date Received by Manufacturer10/31/2019
Initial Report FDA Received Date11/21/2019
Supplement Report FDA Received Date03/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;